Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 104, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 25, 2008, 10:08 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2008, 10:08 AM EST (15:08 UTC)
- Expired
- Dec 25, 2008, 2:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
926 WHUS71 KBUF 251508 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1008 AM EST THU DEC 25 2008 LOZ044-045-252315- /O.EXP.KBUF.GL.W.0031.000000T0000Z-081225T1500Z/ /O.EXB.KBUF.SC.Y.0103.000000T0000Z-081226T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1008 AM EST THU DEC 25 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ063>065-251615- /O.EXP.KBUF.GL.W.0031.000000T0000Z-081225T1500Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1008 AM EST THU DEC 25 2008 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. WINDS WILL REMAIN BRISK BUT BELOW GALE FORCE. $$ SLZ022-024-251900- /O.EXP.KBUF.SC.Y.0103.000000T0000Z-081225T1500Z/ /O.NEW.KBUF.SC.Y.0104.081225T1508Z-081225T1900Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1008 AM EST THU DEC 25 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. BRISK WINDS WILL CONTINUE INTO EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-251900- /O.EXT.KBUF.SC.Y.0103.000000T0000Z-081225T1900Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1008 AM EST THU DEC 25 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. BRISK WINDS WILL CONTINUE THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-252200- /O.CON.KBUF.SC.Y.0103.000000T0000Z-081225T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1008 AM EST THU DEC 25 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. FRESH WESTERLIES WILL CONTINUE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-252300- /O.CON.KBUF.SC.Y.0103.000000T0000Z-081225T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1008 AM EST THU DEC 25 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. FRESH WESTERLIES WILL CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
1 follow-up statement
422 WHUS71 KBUF 251903 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 203 PM EST THU DEC 25 2008 SLZ022-024-252015- /O.EXP.KBUF.SC.Y.0104.000000T0000Z-081225T1900Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 203 PM EST THU DEC 25 2008 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LEZ020-252015- /O.EXP.KBUF.SC.Y.0103.000000T0000Z-081225T1900Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 203 PM EST THU DEC 25 2008 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LOZ044-045-260200- /O.CON.KBUF.SC.Y.0103.000000T0000Z-081226T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 203 PM EST THU DEC 25 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-252200- /O.CON.KBUF.SC.Y.0103.000000T0000Z-081225T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 203 PM EST THU DEC 25 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. FRESH WESTERLIES WILL CONTINUE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-252300- /O.CON.KBUF.SC.Y.0103.000000T0000Z-081225T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 203 PM EST THU DEC 25 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. FRESH WESTERLIES WILL CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 7:50 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 25, 7:50 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
750 AM EST THU DEC 25 2008
.SYNOPSIS...
WINDS WILL SUBSIDE TODAY AS WEAK HIGH PRESSURE BUILDS OVER THE AREA,
BUT COLD AIR WITH THE HIGH WILL RESULT IN LAKE EFFECT SNOWS EAST AND
SOUTHEAST OF THE LAKES. LOW PRESSURE MOVING NORTH FROM THE
MISSISSIPPI VALLEY WILL BRING A SOUTHERLY FLOW OF WARMER AIR, WITH
RAIN SPREADING IN FROM THE WEST FRIDAY AFTERNOON...AND POSSIBLY SOME
FREEZING RAIN FRIDAY NIGHT EAST OF LAKE ONTARIO. SATURDAY WILL HAVE
UNSEASONABLY WARM TEMPERATURES, FOLLOWED BY MORE RAIN SATURDAY
NIGHT, CHANGING TO SNOW SHOWERS SUNDAY AFTER THE PASSAGE OF A COLD
FRONT IN THE MORNING.
&&
.NEAR TERM /THROUGH TONIGHT/...
ISSUED AN UPDATE FOR THE EXPIRATION OF THE WIND ADVSRY EAST OF LAKE
ONTARIO AND ALSO RAISED POPS TO LIKELY THIS MRNG EAST OF LAKE ERIE
WITH UP TO 2 INCHES PSBL ACROSS PORTIONS OF CHAU/CATT COUNTIES.
AS FOR THE FORECAST TODAY...WINDS HAVE DROPPED BELOW WARNING AND
ADVSRY LEVELS FOR AREAS SO NO WIND HEADLINES THIS MRNG. WINDS SHLD
CONTINUE TO DECREASE AS HIGH PRESSURE BUIILDS EAST FROM THE CENTRAL
LKS TODAY.
AS FOR THE WEATHER TODAY...A WEAK TROUGH TRAILING THE LOW PRESSURE
SYS THAT CROSSED SOUTHERN ONTARIO AND QUEBEC OVERNIGHT WILL DROP
ACROSS THE REGION TODAY AND BRING SOME SCT SNOW SHWRS AND FLURRIES
TO THE AREA. AS FAR AS LK EFFECT SNOW GOES ONLY EXPECT VERY LIMITED
LAKE EFFECT SNOWS EAST OF LAKE ERIE AS 850MB TEMPS OF AROUND -11C
ARE ONLY MARGINALLY COLD ENOUGH TO SUPPORT ANY LAKE RESPONSE. ALSO
LAKE INDUCED EQUILIBRIUM LEVELS ARE ONLY FORECAST TO RISE TO 3 TO 4
THSD FEET WITH A LOW CAP AS WELL AS HIGH PRESSURE BUILDS OVERHEAD.
THE FAVORED WESTERLY UPSLOPE FLOW THOUGH SHOULD GENERATE SOME SCT
SNOW SHWRS BUT ACCUMS SHOULD BE AN INCH OR LESS.
OFF LAKE ONTARIO...THE SETUP WILL BE A LITTLE MORE FAVORABLE WITH
THE WEST TO WNW WINDS PROVIDING A BETTER FETCH...AND THE LAKE IS
ALSO A FEW DEGREES WARMER. LAKE INDUCED EQUILIBRIUM LEVELS PEAK AT
AROUND 5 THSD TO 6 THSD FEET. IT LOOKS LIKE THE BEST AREA FOR LK
EFFECT IN THE MRNG SHLD BE OVER OSWEGO COUNTY AND SOUTHERN PORTIONS
OF LEWIS AND EXTRME SOUTHERN JEFF COUNTIES AND THEN BY EARLY
AFTERNOON SETTLE MORE INTO THE AREA FROM WAYNE COUNTY TO SOUTHERN
OSWEGO COUNTY AND THEN LATER IN THE DAY ACROSS THE SOUTHERN SHORE OF
LAKE ONTARIO. SNOW AMNTS GENLY SHLD BE IN THE 1 TO 3 INCH RANGE FROM
EASTERN WAYNE COUNTY TO THE TUG HILL REGION WITH AMNTS OF A COATING
TO AN INCH PSBL ALNG THE SOUTH SHORE OF THE LAKE FROM MONROE COUNTY
WESTWARD.
SOME LINGERING FLRYS ARE PSBL ALNG THE SOUTH SHORE OF THE LAKE EARLY
IN THE EVENING BUT HIGH PRESSURE OVERHEAD SHLD BRING A TRANQUIL
NIGHT TO THE REGION WITH MNLY CLR TO PTLY CLDY SKIES IN THE NORTH
COUNTRY WITH PTLY CLDY TO MSTLY CLDY SKIES ELSEWHERE.
TEMPS ARE EXPECTED TO RANGE FROM THE UPPER 20S TO LOW TO MID 30S
WITH GENLY MORNING HIGHS AND STEADY OR SLOWLY FALLING TEMPS DURG THE
DAY. LOWS TNGT SHLD RANGE FROM THE SINGLE NUMBERS IN CLEARER SKIES
ACROSS THE NORTH COUNTRY TO TEENS ACROSS MOST OF THE REST OF THE
AREA AND LOW 20S NEAR LK ERIE AND ALNG THE NIAGARA RIVER.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
A BROAD UPPER RIDGE WILL BUILD OVER THE EASTERN THIRD OF THE
CONTINENT FROM FRIDAY INTO THE EARLY PART OF THE WEEKEND...WHILE A
DEEP SURFACE LOW STRENGTHENS OVER THE NORTHERN PLAINS. THIS WILL
RESULT IN A SIGNIFICANT WARMING TREND. MOISTURE ADVANCING FROM THE
WEST WILL BRING CHANCE POPS IN THE AFTERNOON, WITH RAIN EXCEPT FOR A
MIX OF SNOW AND FREEZING RAIN EAST OF LAKE ONTARIO. PRECIPITATION
WILL BE LIKELY FRIDAY NIGHT AS MOISTURE SURGES FROM THE SOUTHWEST.
TEMPERATURES WILL BE SLOW TO WARM IN THE INTERIOR EAST OF LAKE
ONTARIO, AND FREEZING RAIN WILL LIKELY ACCUMULATE UNTIL THE MIDDLE
OF THE NIGHT ESPECIALLY EAST OF THE BLACK RIVER. TEMPERATURES WILL
PEAK ON SATURDAY WHERE SOME OF THE NORMALLY WARMEST DOWNSLOPE AREAS
COULD APPROACH 60.
UNFORTUNATELY WITH THE HUGE WARMUP UP SATURDAY WILL ALSO COME THE
THREAT OF FLOODING DUE TO SIGNIFICANT SNOWMELT. THE GOOD NEWS IS
THAT SHOWERS WILL BE SCATTERED IN NATURE SINCE WE WILL BE IN THE
WARM SECTOR.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A COLD FRONT CROSSES THE AREA SUNDAY MORNING, AND THERE IS A
POTENTIAL FOR ANOTHER STRONG WIND EVENT AS LOW PRESSURE AGAIN TRACKS
EASTWARD JUST TO OUR NORTH. TEMPERATURES ON SUNDAY WILL BE STEADY OR
FALLING AS COLD AIR DEEPENS, WITH RAIN LIKELY EARLY THEN SCATTERED
SNOW SHOWERS IN THE AFTERNOON. LAKE EFFECT PARAMETERS LOOK
REASONABLE SOUTHEAST OF BOTH LAKES BUT IT DOES NOT LOOK TO BE
ANYTHING SERIOUS AT THIS TIME.
FROM MONDAY THROUGH WEDNESDAY WE WILL BE UNDER A STRONG ZONAL FLOW
WITH SYSTEMS QUICKLY TRAVERSING THE GREAT LAKES REGION. TEMPERATURES
WILL BE RUNNING SEASONAL. THE BEST CHANCE OF SNOW SHOWERS WILL BE ON
MONDAY AND WEDNESDAY.
LOOKING FURTHER DOWN THE ROAD AT THE LATTER PORTIONS OF NEXT
WEEK...THE PACIFIC BASED AIR MAY BE SLOW TO BE DISPLACED. WHILE A
HEALTHY RIDGE WILL BUILD ACROSS GREENLAND (-NAO SIGNATURE)...A ZONAL
FLOW FROM THE PACIFIC ACROSS THE GREAT LAKES SHOULD KEEP TEMPS ABOVE
NORMAL. A VIGOROUS SHORTWAVE WILL THEN DROP ACROSS THE GULF OF
ALASKA LATE IN THE WEEK...AND THIS WILL BUCKLE THE H5 FLOW OUT
WEST...WITH A TROUGH EVENTUALLY FORMING HERE IN THE EAST. THIS
TRANSITION MAY NOT BE COMPLETE UNTIL AFTER NEW YEARS DAY.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
WITH WEST-NORTHWEST WINDS ACROSS LKS SOME MVFR TO VFR CIGS THIS MRNG
WITH SNOW SHWRS EAST AND SE OF THE LAKES BUT VSBYS SHLD GENLY BE VFR
ALTHOUGH SOME LCL MVFR VSBYS ARE EXPECTED IN THE HEAVIER LK SNOWS
FRM 14Z-18Z VCNTY KJHW AND ARND THE FZY-OSW AREAS. CONDITIONS SHLD
BE VFR THIS AFTN KBUF-IAG THROUGH THE REST OF TAF PERIOD. VFR
CONDITIONS SHLD BE EXPECTED TOWARD THE LAST 6 HRS OF THE TAF PERIOD
AT KJHW AND KROC. AT KART VFR CONDITIONS ARE EXPECTED THROUGH THE
TAF PERIOD.
OUTLOOK...
FRIDAY...VFR...MVFR IN PM SHOWERS.
SATURDAY...VFR/PSBL SHWRS.
SUNDAY...MVFR IN SNOW SHOWERS EAST OF THE LAKES...STRONG WINDS EARLY.
MONDAY...VFR...WITH SOME MVFR IN SNOW SHOWERS
&&
.MARINE...
GALE WARNINGS ON THE LAKES WILL CONTINUE INTO THE MORNING, THEN WILL
SMALL CRAFT ADVISORIES WILL BE IN EFFECT UNTIL EVENING. TONIGHT FOR
LAKE ERIE AND THE UPPER NIAGARA RIVER AND BUFFALO HARBOR BUT HAVE
BEEN UPGRADED TO STORM WARNINGS FOR LAKE ONTARIO. GALE WARNINGS HAVE
ALSO BEEN HOISTED TONIGHT FOR THE ST LAWRENCE RIVER.
WINDS WILL CONTINUE TO SUBSIDE THURSDAY NIGHT INTO FRIDAY AS THE
HIGH PRESSURE WILL GRADUALLY WORK ACROSS LAKE ONTARIO TO NEW ENGLAND.
ANOTHER STRONG WIND EVENT IS POSSIBLE SUNDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR LEZ020.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LOZ044-
045-063>065.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
LOZ042-043.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
SLZ022-024.
&&
SYNOPSIS...APB
NEAR TERM...HITCHCOCK/JJP
SHORT TERM...APB/SAGE
LONG TERM...APB/RSH/SAGE
AVIATION...APB/JJP
MARINE...APBHazardous weather outlook, Dec 25, 9:53 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 953 AM EST THU DEC 25 2008 NYZ001>005-010>014-019>021-085-261500- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 953 AM EST THU DEC 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-261500- JEFFERSON-LEWIS- 953 AM EST THU DEC 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOME FREEZING RAIN IS LIKELY AWAY FROM LAKE ONTARIO FRIDAY NIGHT. LESS THAN A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED. A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING TO AROUND 50 COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT COMBINED WITH RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-261500- OSWEGO- 953 AM EST THU DEC 25 2008 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOME FREEZING RAIN IS LIKELY AWAY FROM LAKE ONTARIO FRIDAY NIGHT. LESS THAN A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED. A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING TO AROUND 50 COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT COMBINED WITH RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-261500- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 953 AM EST THU DEC 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS ARE LIKELY AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, Dec 25, 8:53 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 853 AM EST THU DEC 25 2008 NYZ006-251600- OSWEGO- INCLUDING THE CITY OF...OSWEGO 853 AM EST THU DEC 25 2008 ...LAKE EFFECT SNOW WILL PRODUCE SLIPPERY TRAVEL THIS MORNING... A BROAD AREA OF LAKE EFFECT SNOW WILL CONTINUE ACROSS MUCH OF CENTRAL AND SOUTHERN OSWEGO COUNTY THROUGH MID MORNING. THE MOST PERSISTENT ACTIVITY WILL BE FOUND FROM OSWEGO AND FULTON EAST TO MEXICO...PARISH...CENTRAL SQUARE...AND CONSTANTIA. VISIBILITY WILL BE REDUCED TO A HALF MILE OR LESS AT TIMES WITH SNOWFALL RATES OF ABOUT AN INCH PER HOUR IN THE HEAVIEST ACTIVITY. ROADS WILL BECOME SNOW COVERED AND SLIPPERY THIS MORNING ACROSS MOST OF CENTRAL AND SOUTHERN OSWEGO COUNTY. THIS INCLUDES MAJOR HIGHWAYS SUCH AS INTERSTATE 81 BETWEEN SYRACUSE AND PULASKI... ROUTE 481...ROUTE 69...AND ROUTE 49. MOTORISTS SHOULD USE CAUTION AND ALLOW SOME EXTRA TIME TO REACH YOUR DESTINATION ON THIS CHRISTMAS MORNING. HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:09 AM EST | Small Craft Advisory | BUF | 18 hr | |
| Dec 25, 4:22 AM EST | Wind Advisory | BUF | Jefferson, Lewis, Oswego | 3 hr |
| Dec 25, 9:50 AM EST | Lake Effect Snow Advisory | BUF | Oswego | 6 hr |
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.